MAUDE Adverse Event Report: MEDTRONIC IRELAND HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number H1-LX
Medical Device Problem Codes Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis #(b)(4): device returned coiled inside red plastic bag within 2 biohazard bags with the cutter driver attached.Device was decontaminated with cidex opa solution soak.During a visual inspection damage was noted to the cutter window and proximal end of tecothane and guidewire lumen the device was received with the cutter positioned approx.4mm inside housing.Damage to housing and guidewire lumen was found approx.15 to 20 mm from cutter window.A 0.014¿ guidewire loaded through tip and exits at proximal end of gw lumen.The thumbswitch was retracted fully and it was found that the distal end of driveshaft had broken off and cutter remained in housing.The customer experience that the ¿the wire was stuck in the device¿ could not be confirmed.It was possible to easily load a guidewire along the lumen.Damage was found along the housing and at the cutter window.It is possible interaction with ancillary devices likely contributed to the observed damage.Possible contributing factors such as; lesion morphology, vessel anatomy, ancillary device interaction, and procedural technique could not be evaluated in this investigation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a hawkone atherectomy device with a 7fr non-medtronic (terumo) sheath and 0.014 (thruway) guidewire during treatment of a 250mm fibrous and plaque lesion in the patient¿s mid and distal right superficial femoral artery (sfa).Slight vessel calcification and tortuosity are reported.Lesion exhibited 90% stenosis.Artery diameter reported as 5mm.Ifu was followed.Embolic protection was not used the vessel was not pre-dilated.The guidewire was hydrated during preparation.The device was advanced over the bifurcation.No resistance was noted.It is reported that the guidewire locked up on the catheter.This was noted after use when trying to remove the device.The physician had trouble pulling it back into the sheath.It is reported the wire was stuck in the device and could not be removed without losing wire access across the lesion.The device and wire were safely removed in tandem without intervention.The cutter was located inside the housing during device removal from the patient.The procedure was then completed by using a balloon in the vessel.No patient injury reported.
 
Additional Manufacturer Narrative
Correction to initial mdr aware date aware date should have been (b)(6)-2021 and not (b)(6)2021 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
HAWKONE 7F
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key11626244
Report Number9612164-2021-01334
Device Sequence Number3667947
Product Code MCW
UDI-Device Identifier00643169968509
UDI-Public00643169968509
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2023
Device Model NumberH1-LX
Device Catalogue NumberH1-LX
Device Lot Number0010422395
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2021
Initial Date Received by Manufacturer 03/30/2021
Supplement Date Received by Manufacturer03/30/2021
Initial Report FDA Received Date04/07/2021
Supplement Report FDA Received Date04/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR